What we do
Campaigns & Events
Abortion in N. Ireland
"I need help..."
Make a Donation
Find us on Facebook
15 / 04 / 2010 - UK Woman Dies of Blood Clots after Ten Years on the Pill
A 28 year-old UK woman has died of deep vein thrombosis after taking birth control pills for a decade, the Daily Mail reports. Jenna Morris, a bank worker who was planning to marry her live-in fiancé Luke Hawson, was sent home sick from work by doctors who told her she was suffering from kidney stones. She died suddenly when blood clots that formed in her legs spread to her lungs.
Her sister Suzanne confirmed that doctors said the clots were “possibly caused by the contraceptive pill.”
“I am still in shock,” she said. “I still cannot believe what happened. I keep thinking it is a dream.
“People should be aware because it could happen to anyone. Jenna was our beautiful pink princess and a fantastic sister. I miss her so much.”
Studies are increasingly showing connections between hormonal contraceptives and a range of serious health risks.
In 2005, Ortho McNeil, a subsidiary of Johnson and Johnson, the manufacturer of the hormonal birth control patch Ortho Evra, admitted a link between their product and stroke and death by blood clots. In 2003, the journal Archives of Internal Medicine reported a study showing that women who use birth control pills greatly increase their risk of potentially life threatening blood clots when they travel by air.
In 2007, researchers at the University of Aberdeen published a study in the British Medical Journal showing that women who took birth control pills for over 8 years increased their risk of cancer by 22 per cent.
In 2008, researchers at the University of Ghent found that, based upon a study of 1,300 healthy women aged 35 to 55 living in a small town in Belgium, women who take oral contraceptives may have more plaque buildup in their arteries.
In the same year, a study published in the Journal of Obstetrics and Gynecology, conducted by the Department of Biomedical Sciences and Technologies at the University of Udine, in Italy, concluded that the new, “third-generation” oral contraceptives elevate the levels of “C-reactive protein” (CRP) in women, which in turn raises their risk of cardiovascular disease.
Source: Hilary White - LifeSiteNews.com